Hail, Baldwin
- When
- April 21, 5:55 PM CST to 5:57 PM CST
- Where
- Baldwin County, Fairhope
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.517, -87.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 21, 2:20 PM CST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 320 PM CDT FRI APR 21 2006 .SHORT TERM...(TONIGHT AND SATURDAY)... AN ACTIVE WEATHER EVENING SHAPING UP AS FRONTAL BOUNDARY APPROACHES A WARM...MOIST AND UNSTABLE AIRMASS. STORMS THAT WERE MOVING EASTWARD OUT OF SOUTHEAST LOUISIANA AND ACROSS SOUTHERN MISSISSIPPI WERE EMBEDDED WITHIN A DEEP LAYER OF MOISTURE DENOTED BY A 1000-850 MB THETA-E RIDGE AND BEST INSTABILITY WAS ACROSS THE MISSISSIPPI SOUND...FEEDING THE STORMS JUST TO THE NORTH. THERE SHOULD BE ENOUGH DYNAMICS IN PLACE TO MAINTAIN SOME RISK OF SEVERE WEATHER FOR THE FIRST PERIOD AS WE EXPECT CURRENT CONVECTION TO TRANSLATE EASTWARD TONIGHT. THUS...WILL HAVE THIS WORDED INTO THE FORECAST. DAMAGING WIND AND/OR LARGE HAIL LOOK TO BE THE MAIN THREAT. A FRONTAL BOUNDARY IS FORECAST TO PASS THROUGH THE AREA AROUND SUNRISE SATURDAY...BRINGING AN END TO THE RAIN. IN THE WAKE OF THE FRONT...HIGH PRESSURE BRINGS A RETURN TO DRIER AIR DURING THE COURSE OF THE DAY SATURDAY. VERY LITTLE CHANGE IN TEMPERATURES FROM WHAT WAS RECEIVED ON THE PREVIOUS PACKAGE. /10 .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY... DRY PATTERN EXPECTED THROUGH EARLY NEXT WEEK. WE CONTINUE BRINGING CHANCES OF SHOWERS AND THUNDERSTORMS BACK INTO THE FORECAST PICTURE LATE TUESDAY THROUGH FRIDAY AS A FRONTAL BOUNDARY SLIPS DOWN INTO THE DEEP SOUTH AND STALLS NEAR THE GULF COAST. NO CHANGES TO RAIN COVERAGE AND TEMPERATURES FROM THE PREVIOUS PACKAGE. /10 && .MARINE...IN THE WAKE OF THE FRONT SATURDAY...OFFSHORE FLOW SETS UP THROUGH EARLY SUNDAY...THEN QUICKLY BECOMES ONSHORE THROUGH THE DAY SUNDAY AND LASTS THROUGH TUESDAY AS HIGH PRESSURE INTO THE EASTERN GULF...SLIPS EAST. SLIGHTLY HIGHER SEA STATE TONIGHT DUE TO SLIGHTLY HIGHER WINDS AND FETCH...SUBSIDES TO AROUND 2 FEET OR SO THROUGH THE REMAINDER OF THE FORECAST. /10 && .FIRE WEATHER...LATEST GRIDDED FORECASTS REFLECT THAT THE DRIEST DAY SETS IN ON SUNDAY WHEN WE COULD BE DEALING WITH CRITICALLY LOW DAYTIME RELATIVE HUMIDITIES THEN. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 65 84 59 86 / 60 0 0 0 PENSACOLA 68 83 62 83 / 60 10 0 0 DESTIN 68 82 64 79 / 60 20 0 0 EVERGREEN 64 81 54 86 / 70 10 0 0 WAYNESBORO 61 84 53 87 / 70 0 0 0 CAMDEN 65 82 53 87 / 70 0 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT FRI APR 21 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT FRI APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY THROUGH TONIGHT. AS AN UPPER DISTURBANCE MOVES ACROSS THE AREA LATER TODAY THROUGH TONIGHT...THUNDERSTORMS WILL BECOME LIKELY. WINDS IN THE LOWER LEVELS WILL CREATE A LINE OF THUNDERSTORMS MOVING ACROSS THE AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS...MAINLY ACROSS THE AREAS ALONG AND NORTH OF A STONE COUNTY...MISSISSIPPI TO CRENSHAW COUNTY...ALABAMA LINE. THE INCREASING SOUTH WINDS TODAY WILL INCREASE THE CHANCE FOR RIP CURRENTS TO MODERATE. THE CHANCE WILL DECREASE SATURDAY AS HIGH PRESSURE AGAIN DOMINATES THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AS THE UPPER SYSTEM WHICH WILL SPAWN THIS AFTERNOON AND TONIGHTS WEATHER ACROSS THE AREA MOVES EAST...SEASONABLY WARM TEMPS AND DRY CONDITIONS WILL MOVE IN FOR SEVERAL DAYS...WITH THE NEXT CHANCE FOR RAIN BEING A CHANCE ON WEDNESDAY INTO THURSDAY AS A WEAK FRONT MOVES OVER THE AREA. THE DRY CONDITIONS WILL AGAIN ALLOW FOR AN INCREASED RISK OF WILDFIRES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED AT TIMES LATER THIS AFTERNOON THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 220 PM CDT FRI APR 21 2006 ALZ051-MSZ067-212015- CHOCTAW-WAYNE- INCLUDING THE CITIES OF...WAYNESBORO... 220 PM CDT FRI APR 21 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED NORTHWEST OF WAYNESBORO AND MOVING NORTHEAST... AT 216 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES WEST OF WOODWARDS...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BOICE...HIWANNEE...GRETNA AND ISNEY THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 239 PM CDT FRI APR 21 2006 MSZ075-076-078-079-212015- GEORGE-STONE-PERRY-GREENE- INCLUDING THE CITIES OF...WIGGINS... 239 PM CDT FRI APR 21 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER GEORGE...STONE... PERRY AND GREENE COUNTIES... AT 237 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 6 MILES NORTHWEST OF WIGGINS TO 4 MILES SOUTHWEST OF MCHENRY...AND MOVING EAST AT 35 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WIGGINS...WLOX TV STATION TOWER...JANICE...WHITES CROSSING...BEATRICE AND RAMSEY SPRINGS THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 309 PM CDT FRI APR 21 2006 MSZ067-075-076-078-079-212115- GEORGE-STONE-PERRY-GREENE-WAYNE- INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE AND NEW AUGUSTA... 309 PM CDT FRI APR 21 2006 ...A LINE OF STRONG THUNDERSTORMS CONTINUES TO MOVE EAST ACROSS GEORGE...EASTERN STONE...EASTERN PERRY...GREENE AND SOUTHERN WAYNE COUNTIES... AT 307 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 5 MILES WEST OF RHODES TO 4 MILES SOUTHWEST OF BEATRICE...AND MOVING EAST AT 20 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... KITTRELL...BEAUMONT...RHODES...RICHTON...MCLAIN...LEAF...ROYCE AND AVENT STATION THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 412 PM CDT FRI APR 21 2006 ALZ061-063-MSZ079-212145- LOWER MOBILE-UPPER MOBILE-GEORGE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 412 PM CDT FRI APR 21 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER EASTERN GEORGE AND MOBILE COUNTIES... AT 407 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 5 MILES SOUTHWEST OF EARLVILLE TO 6 MILES SOUTHWEST OF TANNER WILLIAMS...AND MOVING EAST AT 30 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WILMER...TANNER WILLIAMS...BIG CREEK LAKE DAM...BIG CREEK LAKE...SNOW AND TANNER WILLIAMS ROADS...SEVEN HILLS...GULFCREST AND SEMMES THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 444 PM CDT FRI APR 21 2006 ALZ061-063-212230- LOWER MOBILE-UPPER MOBILE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 444 PM CDT FRI APR 21 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY... AT 441 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BIG CREEK LAKE...AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LOTT AND COLEMAN DAIRY ROADS...SEMMES...MOBILE AIRPORT...MAGNOLIA GROVE GOLF COURSE...SCHILLINGER AND THREE NOTCH RDS AND THE UNIVERSITY OF SOUTH ALABAMA 530 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE HAIL TO ONE-HALF INCH IN DIAMETER...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS UP TO ONE AND ONE-HALF INCH IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 500 PM CDT FRI APR 21 2006 ALZ052-053-055-061-062-212245- UPPER BALDWIN-UPPER MOBILE-WASHINGTON-MONROE-CLARKE- INCLUDING THE CITIES OF...BAY MINETTE AND GROVE HILL... 500 PM CDT FRI APR 21 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WASHINGTON... MONROE...CLARKE...BALDWIN AND MOBILE COUNTIES... AT 458 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 5 MILES EAST OF WINN TO 5 MILES WEST OF I65 AND AL 225...AND MOVING EAST AT 25 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... GROVE HILL...WALKER SPRINGS...TENSAW...I65 AND AL 59...WHATELY...BAY MINETTE...RABUN AND MT PLEASANT THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE ONE-HALF INCH HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
The Mobile radar (KMOB), 37 km away, was scanning. The volume nearest the first event began at 23:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501028.